MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 30" (76 CM) APPX 3.6 ML, 20 DROP ADMIN SET W/INTEGRATED CHEMOLOCK® PORT DRIP CHA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 30" (76 CM) APPX 3.6 ML, 20 DROP ADMIN SET W/INTEGRATED CHEMOLOCK® PORT DRIP CHA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CL3511
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
 
Event or Problem Description
The complaint event occurred on an unspecified date and involved a 30" (76 cm) appx 3.6 ml, 20 drop admin set w/integrated chemolock® port drip chamber, chemolock® w/red cap, bag hanger.A compounding technician at the facility reported that a small piece of hair was floating in the drip chamber of a secondary set chemolock after spiking and circle priming with an icu medical d5w 500ml iv bag.The hair was reported to be in one piece, brown, an inch long, and thin.The product was sealed and was stored in clean buns.There was no patient involved in the event and there was no report of human harm.
 
Additional Manufacturer Narrative
The following items were provided by the customer for complaint investigation: one used list #cl3511, 30" (76 cm) appx 3.6 ml, 20 drop admin set w/integrated chemolock¿ port drip chamber, chemolock¿ w/red cap, bag hanger; lot #13643611.One used list #unknown, icu medical 5% dextrose injection, usp 500 ml intravenous bag; lot #1005361.As received, the presence of strand of hair floating inside the returned device's drip chamber was confirmed.No additional damage or anomalies were confirmed.The customer's complaint of particulate matter can be confirmed.The probable cause was due to gowning error controls during the manufacturing process at the supplier facility.The lot production history records were reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
30" (76 CM) APPX 3.6 ML, 20 DROP ADMIN SET W/INTEGRATED CHEMOLOCK® PORT DRIP CHA
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18041234
Report Number9617594-2023-00901
Device Sequence Number20700159
Product Code ONB
UDI-Device Identifier00887709057029
UDI-Public(01)00887709057029(17)280501(10)13643611
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL3511
Device Lot Number13643611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEXTROSE, 5%INH20, (D5W) 500ML IVBAG, MFR ICU MED
Patient SexUnknown